Switch to full style
`Systemic' is just a fancy name for tablets that you take that can affect your whole `system'. Stop in here to talk about antibiotics, accutane and other sorts of oral therapies.
Post a reply

Being taken off of minocycline

Sat Feb 13, 2016 5:50 am

I have what seemed to be a severe case of rosacea with very hot skin and pain in my face, ears, chest, and neck. It just began to get under control at the end of last month. Today the dermatologist said that she wants to take me off of the Minocycline next month. Is this commonly done? I asked if there was a chance it would get bad again without the medicine and she said yes. I'm not sure I could survive that again. It was very bad 24/7 from August until the end of January. I was thinking of getting the medicine myself online from a country where I wouldn't need a prescription. Any thoughts on this? I've done some research and I know that it can have some long term effects, but I would take almost anything over ever feeling that badly for so long again. Nothing helped and there was just no escape from the heat and pain. Has anyone been on Minocycline for a long time safely or had bad long term side effects from it? Really hoping to get some feedback. I don't know what to do. I trust other sufferers more than my doctor. I know that doctors are important, but she doesn't know what it's like to suffer with this disease.

Re: Being taken off of minocycline

Sat Feb 13, 2016 8:08 am

I haven't been put on minocycline but was on a low dose of doxycycline for a few years.

It might be worth asking whether your doctor might consider lowering the dose to help maintain your remission?

all the best.

Re: Being taken off of minocycline

Sun Feb 14, 2016 8:07 am

That's a great idea. I didn't think of that. If you don't mind my asking, did yours get worse after the doxycycline was discontinued?

Re: Being taken off of minocycline

Sun Feb 14, 2016 12:22 pm

If I weened myself off slowly - a few months, and did my best to reduce the causes of my inflammation - using sunscreen and a good moisturiser etc. then I was able to come off then altogether. I did have a couple of tries as it was too fast perhaps the first time.
Post a reply